On a Diophantine equation arising in the history of mathematics

József Sándor and Krassimir Atanassov
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 27, 2021, Number 1, Pages 70—75
DOI: 10.7546/nntdm.2021.27.1.70-75
Download full paper: PDF, 136 Kb

Details

Authors and affiliations

József Sándor
Department of Mathematics, Babes-Bolyai University
Str. Kog alniceanu 1, 400084 Cluj-Napoca, Romania

Krassimir Atanassov
Department of Bioinformatics and Mathematical Modelling,
Institute of Biophysics and Biomedical Engineering, Bulgarian Academy of Sciences
Acad. G. Bonchev Str., Bl. 105, Sofia-1113, Bulgaria

Abstract

In the present paper, we offer the complete solution to a Diophantine equation, considered by S. Naranan [2]. For the history of the problem, see also L. E. Dickson [1].

Keywords

  • Diophantine equations
  • History of mathematics

2010 Mathematics Subject Classification

  • 01A05
  • 01A32
  • 11D99

References

  1. Dickson, L. E. (1952). History of the Theory of Numbers, Vol. II, Chelsea, New York.
  2. Naranan, S. (1973). An “Elephantine” equation. Mathematics Magazine, 46(5), 276–278.

Related papers

Cite this paper

Sándor, J. & Atanassov, K. (2021). On a Diophantine equation arising in the history of mathematics. Notes on Number Theory and Discrete Mathematics, 27(1), 70-75, doi: 10.7546/nntdm.2021.27.1.70-75.

Comments are closed.